MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. FOOTSWITCH,VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209692
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident. visual inspection observed the cable is crushed in one section, separating the cables internally. functional evaluation revealed the unit does not function when activated.The complaint was verified.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include damage sustained to the device, which could have been caused by running over with another portable object/machine, being stepped on or being dropped.
 
Event or Problem Description
It was reported that footswitch,vulcan did not work.No case reported; therefore, there was no patient involvement.Results of investigation have concluded that the device did not function when activated, which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
FOOTSWITCH,VULCAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11496488
Report Number1643264-2021-01044
Device Sequence Number14831006
Product Code GEI
UDI-Device Identifier03596010470546
UDI-Public03596010470546
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209692
Device Catalogue Number7209692
Device Lot Number362090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1